Alert archive / California / Flash Flood Watches in 2011

Flash Flood Watch 1, NWS San Francisco Bay Area, CA

March 19, 20114 counties in California

NWS San Francisco Bay Area, CA issued this flash flood watch at Mar 19, 2011, 2:22 PM PDT for 4 counties in California. It took effect at Mar 19, 2011, 11:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2011, 2:22 PM PDT (21:22 UTC)
In effect from
Mar 19, 2011, 11:00 PM PDT
Expired
Mar 20, 2011, 12:00 PM PDT
In force
13 hr
Issued by
NWS San Francisco Bay Area, CA
Flood severity
None

Counties Monterey County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 20 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2011-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2011-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WGUS66 KMTR 192122
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
222 PM PDT SAT MAR 19 2011

DEFAULT OVERVIEW SECTION
CAZ512-517-529-530-200500-
/O.NEW.KMTR.FF.A.0001.110320T0600Z-110321T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
222 PM PDT SAT MAR 19 2011

...FLASH FLOOD WATCH IN EFFECT FROM 11 PM PDT THIS EVENING
THROUGH SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A

* FLASH FLOOD WATCH FOR A PORTION OF CALIFORNIA...INCLUDING THE 
  FOLLOWING AREAS...NORTHERN MONTEREY BAY...SANTA CRUZ 
  MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL 
  FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST.

* FROM 11 PM PDT THIS EVENING THROUGH SUNDAY AFTERNOON

* A STRONG AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT IS ON
  TRACK TO PUSH THROUGH THE AREA LATE TONIGHT THROUGH SUNDAY
  BRINGING THE POTENTIAL FOR HEAVY RAINFALL AT TIMES. RAINFALL
  RATES COULD APPROACH 3/4 OF AN INCH TO AS MUCH AS 1 INCH PER
  HOUR AT TIMES...MAINLY CLOSER TO THE FRONT AS IT APPROACHES AND
  BEHIND THE FRONT FOR A SHORT TIME. GIVEN THAT THE GROUND IS
  SATURATED...ANY ADDITIONAL MODERATE TO HEAVY RAINFALL HAS THE
  POTENTIAL TO CAUSE SIGNIFICANT FLOODING OR DEBRIS FLOW PROBLEMS.

* SIGNIFICANT RAIN RATES AND ACCUMULATED RAINFALL WILL HAVE THE
  POTENTIAL TO PRODUCE URBAN AND SMALL STREAM FLOODING. FLASHY
  STREAMS AND CREEKS ACROSS THE WATCH AREA WILL LIKELY EXPERIENCE
  RAPID RISES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

STROBIN
3 follow-up statements
683 
WGUS66 KMTR 200435
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
935 PM PDT SAT MAR 19 2011

CAZ512-517-529-530-201300-
/O.EXT.KMTR.FF.A.0001.110320T0600Z-110320T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
935 PM PDT SAT MAR 19 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS...
  NORTHERN MONTEREY BAY...SANTA CRUZ MOUNTAINS...SANTA LUCIA 
  MOUNTAINS AND LOS PADRES NATIONAL FOREST...AND SOUTHERN MONTEREY 
  BAY AND BIG SUR COAST.

* THROUGH SUNDAY MORNING

* A STRONG AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WAS
  APPROACHING THE CENTRAL CALIFORNIA COAST ON SATURDAY EVENING.
  THE FRONT IS FORECAST TO PUSH THROUGH THE AREA LATE TONIGHT AND
  EARLY SUNDAY MORNING. AT 9 PM PDT SATURDAY EVENING RAIN RATES
  WERE GENERALLY AROUND ONE-THIRD OF AN INCH PER HOUR. RADAR AND
  SATELLITE INDICATE THAT THE HEAVIEST RAIN IS STILL OFFSHORE AND
  WILL MOVE INLAND BY MIDNIGHT. RAIN RATES OVERNIGHT COULD
  APPROACH THREE-QUARTERS OF AN INCH PER HOUR TO AS MUCH AS ONE
  INCH PER HOUR. GIVEN THAT THE GROUND IS SATURATED...ANY
  ADDITIONAL MODERATE TO HEAVY RAINFALL HAS THE POTENTIAL TO CAUSE
  SIGNIFICANT FLOODING OR DEBRIS FLOWS.

* SIGNIFICANT RAIN RATES AND ACCUMULATED RAINFALL WILL HAVE THE
  POTENTIAL TO PRODUCE URBAN AND SMALL STREAM FLOODING. FLASHY
  STREAMS AND CREEKS ACROSS THE WATCH AREA WILL LIKELY EXPERIENCE
  RAPID RISES AND COULD REACH OR EXCEED BANKFUL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DYKEMA
239 
WGUS66 KMTR 201243
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
543 AM PDT SUN MAR 20 2011

DEFAULT OVERVIEW SECTION
CAZ512-529-201345-
/O.CAN.KMTR.FF.A.0001.000000T0000Z-110320T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-NORTHERN MONTEREY BAY-
543 AM PDT SUN MAR 20 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE NORTHERN MONTEREY BAY AND THE SANTA
CRUZ MOUNTAINS HAS BEEN CANCELLED. RAIN RATES HAVE DECREASED
ACROSS THE AREA AND STREAM LEVELS HAVE BEGUN TO DROP. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TODAY...BUT THE
THREAT OF SIGNIFICANT FLOODING HAS ENDED.

$$

CAZ517-530-201900-
/O.CON.KMTR.FF.A.0001.000000T0000Z-110320T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
543 AM PDT SUN MAR 20 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON PDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS...
  SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND 
  SOUTHERN MONTEREY BAY AND BIG SUR COAST.

* UNTIL NOON PDT TODAY

* A STRONG AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT
  GENERATED HEAVY RAINFALL OVERNIGHT. THE FRONT HAD STALLED OVER
  MONTEREY COUNTY ON SUNDAY MORNING. RAIN RATES AT THE PRESENT
  TIME ARE MOSTLY LIGHT TO MODERATE. HOWEVER...STREAM LEVELS
  CONTINUE TO RISE AND AND HEAVY RAIN REMAINS A POSSIBILITY.
  BECAUSE THE THE GROUND IS SATURATED...ANY ADDITIONAL MODERATE TO
  HEAVY RAINFALL HAS THE POTENTIAL TO CAUSE SIGNIFICANT FLOODING
  OR DEBRIS FLOWS.

* SIGNIFICANT RAIN RATES AND ACCUMULATED RAINFALL WILL HAVE THE
  POTENTIAL TO PRODUCE URBAN AND SMALL STREAM FLOODING OR DEBRIS
  FLOWS. FLASHY STREAMS AND CREEKS ACROSS THE WATCH AREA WILL
  LIKELY EXPERIENCE RAPID RISES AND COULD REACH OR EXCEED BANKFULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DYKEMA
442 
WGUS66 KMTR 201904
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1204 PM PDT SUN MAR 20 2011


CAZ517-530-202015-
/O.EXP.KMTR.FF.A.0001.000000T0000Z-110320T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1204 PM PDT SUN MAR 20 2011

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR MONTEREY COUNTY HAS BEEN ALLOWED TO
EXPIRE. RAIN HAS DECREASED TO SHOWERS DURING THE PAST SEVERAL
HOURS...THEREFORE FLASH FLOODING IS NOT EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Mar 19, 11:08 AM PDT, 3 hours 14 minutes earlier.

Area forecast discussion, Mar 19, 11:08 AM PDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1108 AM PDT SAT MAR 19 2011

...VERY ACTIVE WEATHER PATTERN INTO NEXT WEEK WITH A STRONG STORM
TONIGHT AND SUNDAY...

.DISCUSSION...ACTIVE MORNING AROUND THE DISTRICT WITH NUMEROUS
REPORTS OF HAIL...PLUS LIGHTNING STRIKES NEAR DALY CITY. RADAR
CURRENTLY SHOWS A BROKEN LINE OF MODERATE TO HEAVY SHOWERS AND
THUNDERSTORMS FROM SOUTHERN MARIN COUNTY SOUTH THRU THE PENINSULA
THEN SOUTHWEST TO WEST OF MONTEREY BAY. HOWEVER...THERE ARE STRONG
SCATTERED CELLS AHEAD OF THE LINE AS WELL.

SHOWERS AND THUNDERSTORMS WILL BE THE RULE FOR TODAY. AN EVEN
STRONGER SYSTEM WILL MOVE TO THE COAST TONIGHT AND SUNDAY. LOOKING AT
THE 12Z MODELS THERE ARE SOME DISCREPANCIES WITH THE PLACEMENT OF THE
SURFACE LOW THAT THE MODELS ARE SPINNING UP. THE NAM12 BRINGS THE SFC
LOW RIGHT OVER SAN FRANCISCO AT 09Z...WITH THE NORTH BAY ESCAPING THE
HIGH WINDS. THE 12Z GFS KEEPS THE LOW WEST OF THE DISTRICT...WITH THE
NORTH BAY A BIT WINDIER. BOTH MODELS BRING SIGNIFICANT AMOUNTS OF
RAIN TO THE DISTRICT...WITH THE HIGHEST AMOUNTS IN THE SANTA CRUZ AND
SANTA LUCIA MOUNTAINS.

CURRENTLY THERE IS A HIGH WIND WATCH OUT FOR THE ENTIRE DISTRICT...
WILL BE UPDATING THIS IN THE AFTN PACKAGE...AFTER THE 12Z ECMWF
COMES IN. THERE IS ALSO A HYDROLOGIC OUTLOOK FOR THE DISTRICT...
THIS WILL BE UPDATED ALSO BY EARLY AFTN.

PREVIOUS EXTENDED...SHOWERS TO TAPER OFF ON SUNDAY AFTERNOON...
ALTHOUGH THE WEATHER PATTERN IS STILL FORECAST TO REMAIN ACTIVE INTO
NEXT WEEK WITH ADDITIONAL STORMS EXPECTED. WINTER IS LEAVING WITH A
BANG.

&&

.AVIATION...AS OF 10:55 AM SATURDAY MORNING...UNSETTLED WEATHER WILL
BE PRESENT THROUGH THE FORECAST PERIOD.  LIGHT TO MODERATE RAIN
SHOWERS WILL CONTINUE TO STREAM OVER THE AREA THIS MORNING THROUGH
THE AFTERNOON HOURS.  CIGS WILL REMAIN AT OR NEAR MVFR AND MODERATE
SOUTHEAST WINDS WILL BE PRESENT DURING THIS TIME FRAME AS WELL.
THERE WILL BE A RAPID DETERIORATION AFTER 03Z SUNDAY...AS STEADY
RAIN MOVES INTO THE REGION.  SOUTHEAST WINDS WILL PICK UP
SIGNIFICANTLY...HEAVY RAIN WILL BE POSSIBLE...LOWER CIGS...AND
REDUCED VISIBILITIES WILL BE PRESENT OVER THE TERMINALS.  EARLY
TOMORROW MORNING THERE WILL BE A SLIGHT IMPROVEMENT AS THE
PERSISTENT RAIN TURNS TO SHOWERS...AND WINDS SUBSIDE.

VICINITY OF KSFO...MVFR CIGS AND SOUTHEAST WINDS ABOVE 12 KT WILL BE
PRESENT THIS MORNING INTO THE AFTERNOON HOURS.  SHOWERS WILL
CONTINUE TO IMPACT BOTH KSFO AND KOAK...WITH MODERATE SHOWERS
POSSIBLE OVER THE NEXT FEW HOURS.  MODERATE PERSISTENT RAIN WILL
MOVE TOWARDS THE TERMINALS AROUND 05Z SUNDAY.  IN ADDITION TO RAIN...
STRONG SOUTHEAST WINDS TO 35 KT WILL BE POSSIBLE BETWEEN 06Z
AND 12Z SUNDAY.  WINDS AND STEADY RAIN WILL MOVE OUT OF THE AREA BY
13Z...HOWEVER SHOWERS AND MVFR CIGS WILL BE PRESENT THROUGH THE
FORECAST.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...LIGHT SHOWERS AND SOUTHEAST WINDS WILL
BE PRESENT AT BOTH KSNS AND KMRY THIS MORNING INTO THE AFTERNOON
HOURS.  HEAVIER RAIN WILL APPROACH THE TERMINALS BY 04Z...WITH
STRONG SOUTHEAST WINDS...VISIBILITIES NEAR 3SM...AND MVFR CIGS.  THE
BIGGEST ISSUE OVERNIGHT WILL BE THE WINDS AT KSNS.  BETWEEN 05Z AND
12Z SUNDAY...SOUTHEAST WINDS WITH GUSTS OVER 40 KT ARE NOT OUT OF
THE QUESTION.  RAIN WILL BEGIN TO TAPER AFTER 15Z SUNDAY...WITH
SCATTERED SHOWERS THROUGH THE FORECAST.

&&
.MARINE...AS OF 11:05 AM SATURDAY MORNING...GALE WARNING IN EFFECT
          FROM 06Z SUNDAY THROUGH 12Z SUNDAY.  WIND GUSTS MAY
          EXCEED 45 KT...ESPECIALLY OVER THE SOUTHERN WATERS AND THE
          SAN FRANCISCO BY EARLY SUNDAY MORNING.  MARINERS ARE
          ADVISED TO USE EXTREME CAUTION.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
       .TDA...SCA...ALL COASTAL WATERS.
                 ...ROUGH BAR...SAN FRANCISCO BAR.
           ...HIGH SURF ADVISORY...COASTS FROM SONOMA COUNTY SOUTH
                    THROUGH MONTEREY COUNTY.
           ...HIGH WIND WATCH...LATE SATURDAY NIGHT THROUGH EARLY
                     SUNDAY MORNING...ENTIRE FORECAST AREA.

&&

PUBLIC FORECAST: SS/MHS
AVIATION/MARINE: CANEPA
Hazardous weather outlook, Mar 19, 4:17 AM PDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
417 AM PDT SAT MAR 19 2011

CAZ006-505-509-529-530-201300-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
417 AM PDT SAT MAR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...SATURDAY AND SATURDAY NIGHT

HIGH SURF CONDITIONS WILL CONTINUE TO IMPACT THE COAST THROUGH
SATURDAY EVENING.

*  HIGH SURF ADVISORY........SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS *

A POWERFUL STORM IS FORECAST TO IMPACT THE AREA LATE BEGINNING SATURDAY
NIGHT. THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG AND DAMAGING
WINDS. WIND GUSTS OF 60 MPH OR MORE ARE POSSIBLE LATE SATURDAY
NIGHT. A HIGH WIND WATCH IS IN EFFECT.

*  HIGH WIND WATCH.........SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

THE STORM ALSO HAS THE POTENTIAL TO PRODUCE HEAVY RAIN LATE
SATURDAY NIGHT. HEAVY RAIN MAY LEAD TO FLOODING AND MUDSLIDES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A POWERFUL STORM IS FORECAST TO CONTINUE TO IMPACT THE AREA SUNDAY.
THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG AND DAMAGING WINDS.
WIND GUSTS OF 60 MPH OR MORE ARE POSSIBLE THROUGH EARLY SUNDAY
AFTERNOON. A HIGH WIND WATCH IS IN EFFECT.

*  HIGH WIND WATCH.........SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

THE STORM ALSO HAS THE POTENTIAL TO PRODUCE HEAVY RAIN SUNDAY.
HEAVY RAIN MAY LEAD TO FLOODING AND MUDSLIDES.

AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK WITH
THE POTENTIAL FOR AT LEAST TWO MORE STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ506>508-510>513-516>518-528-201300-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
417 AM PDT SAT MAR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...SATURDAY AND SATURDAY NIGHT

A POWERFUL STORM IS FORECAST TO IMPACT THE AREA LATE BEGINNING SATURDAY
NIGHT. THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG AND DAMAGING
WINDS. WIND GUSTS OF 60 MPH OR MORE ARE POSSIBLE LATE SATURDAY
NIGHT. A HIGH WIND WATCH IS IN EFFECT.

*  HIGH WIND WATCH.........SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

THE STORM ALSO HAS THE POTENTIAL TO PRODUCE HEAVY RAIN LATE
SATURDAY NIGHT. HEAVY RAIN MAY LEAD TO FLOODING AND MUDSLIDES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A POWERFUL STORM IS FORECAST TO CONTINUE TO IMPACT THE AREA SUNDAY.
THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG AND DAMAGING WINDS.
WIND GUSTS OF 60 MPH OR MORE ARE POSSIBLE THROUGH EARLY SUNDAY
AFTERNOON. A HIGH WIND WATCH IS IN EFFECT.

*  HIGH WIND WATCH.........SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

THE STORM ALSO HAS THE POTENTIAL TO PRODUCE HEAVY RAIN SUNDAY.
HEAVY RAIN MAY LEAD TO FLOODING AND MUDSLIDES.

AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK WITH
THE POTENTIAL FOR AT LEAST TWO MORE STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:15 PM PDTGale WatchMTR8 hr
Mar 19, 3:30 AM PDTGale WarningMTR26 hr
Mar 19, 3:30 AM PDTSmall Craft AdvisoryMTR14 hr
Mar 19, 1:54 PM PDTHigh Wind WarningMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more16 hr
Mar 19, 1:54 PM PDTWind AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, San Benito, City and County of San Francisco and 4 more16 hr

Nearby

Flash Flood Watches in California, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.